Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 19, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 14, 2019, 5:29 PM EDT for Stark County, Ohio. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2019, 5:29 PM EDT (21:29 UTC)
- Expired
- Apr 14, 2019, 6:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Stark County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:29 PM EDT | TSTM WND DMG | 3 Nw Hills And Dales, OH | DAMAGE TO HOUSE AND DOWNED TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:11 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286
WUUS51 KCLE 142129
SVRCLE
OHC151-142200-
/O.NEW.KCLE.SV.W.0019.190414T2129Z-190414T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
529 PM EDT Sun Apr 14 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Stark County in northeastern Ohio...
* Until 600 PM EDT.
* At 528 PM EDT, severe thunderstorms were located along a line
extending from near Massillon to near Sugarcreek, moving northeast
at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Minerva, Brewster, Navarre, Waynesburg, East Sparta, Wilmot, Canal
Fulton, East Canton, Beach City, Meyers Lake, Hills And Dales,
Limaville, Robertsville and Maximo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
LAT...LON 4064 8165 4087 8161 4092 8153 4091 8149
4089 8148 4097 8123 4099 8109 4073 8109
4072 8124 4065 8124 4065 8143 4066 8146
4065 8152
TIME...MOT...LOC 2128Z 227DEG 51KT 4086 8155 4056 8161
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Greenawalt1 follow-up statement
908
WWUS51 KCLE 142148
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
548 PM EDT Sun Apr 14 2019
OHC151-142200-
/O.CON.KCLE.SV.W.0019.000000T0000Z-190414T2200Z/
Stark OH-
548 PM EDT Sun Apr 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR STARK COUNTY...
At 548 PM EDT, severe thunderstorms were located along a line
extending from near Hartville to near East Sparta, moving northeast
at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Canton, Massillon, Alliance, North Canton, Louisville, Minerva,
Navarre, Waynesburg, East Sparta, East Canton, Beach City, Meyers
Lake, Hills And Dales, Limaville, Robertsville, Maximo, Perry Heights
and Greentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
&&
LAT...LON 4065 8160 4082 8153 4089 8148 4097 8123
4099 8109 4073 8109 4072 8124 4065 8124
4065 8143 4066 8146 4065 8152
TIME...MOT...LOC 2148Z 235DEG 45KT 4097 8123 4067 8145
HAIL...0.75IN
WIND...60MPH
$$
GreenawaltWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:34 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 14, 4:34 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
434 PM EDT Sun Apr 14 2019
.SYNOPSIS...
Low pressure over northern ohio will move northeast of the
region this evening and reach upstate New York by Monday
morning. Monday afternoon, high pressure will move into the
region from the south and west. Tuesday the high will build to
our southeast as low pressure moves into the central plains. A
warm front will extend east into northern Ohio. Wednesday the
front will remain stalled in the area as the low moves to Iowa.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Low pressure in southwest Ohio will move northeast through early
evening lifting a warm front north into the region. A cold front
will follow the low. Expect thunderstorms to develop late this
afternoon and early this evening central and east with light
rain likely far northwest in the cool air. Favorable cape and
shear suggest some storms may become severe with downburst winds
the most likely threat although there is a chance of tornadoes
as well. Late this evening flow will turn northwest behind the
low. Models show wrap around moisture overspreading the region
overnight and would expect light rain to persist through the
night in the wake of the low. Will continue a rain chance for
northeast OH and nwrn PA Monday morning and then dry out the
forecast for the afternoon as high pressure builds in.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
The main weather maker in the short term will be a warm front
that moves into the area Tuesday and remains nearly stationary
into Wednesday before lifting slightly into northeast OH/nwrn PA
Wednesday afternoon Wednesday night. The front should lift
north Thursday as low pressure approaches from the west.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
Thursday through Saturday, low pressure will move through the
lower Great Lakes and northern Ohio Valley. High pressure will
build in for Sunday. Will have chance to likely pops much of the
area Thursday night through Saturday.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Low pressure will move northeast across northern Ohio this
afternoon. Expect mainly rain and IFR conditions across
northwest Ohio. Central and east into nwrn PA expect convection
to develop this afternoon and linger into early evening. Expect
conditions to be IFR in convection. IFR conditions with light
rain to overspread the area overnight in west to northwest flow.
Conditions improving to VFR on Monday.
OUTLOOK...Non-VFR possible Monday night into Wednesday. Monday
night winds and waves drop back below small craft criteria.
&&
.MARINE...
Will extend the coastal flood warning given current ongoing
flooding. Will also extend small craft into the evening for the
western most zone. Monday night winds and waves drop pack below
small craft levels. Current indications are that winds and waves
will remain diminished through mid week. Southerly winds will
increase to 15 to 20 knots Thursday into Friday but highest
waves will remain well offshore.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Warning until 10 PM EDT this evening for
OHZ003-007>009.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT Monday for LEZ145>149.
Small Craft Advisory until 10 PM EDT this evening for LEZ142.
Small Craft Advisory until 4 PM EDT Monday for LEZ143-144.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...TK
AVIATION...TK
MARINE...TKHazardous weather outlook, Apr 14, 4:20 AM EDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 420 AM EDT Sun Apr 14 2019 OHZ003-007-008-150830- Lucas-Ottawa-Sandusky- 420 AM EDT Sun Apr 14 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ006-017-150830- Wood-Hancock- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-150830- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-150830- Erie- 420 AM EDT Sun Apr 14 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. There is a slight risk for severe thunderstorms today. The main threats will be strong damaging winds, large hail, and possibly a tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>014-018>023-027>033-036>038-047-089-PAZ001>003-150830- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is an enhanced risk for severe thunderstorms southeast of a line from Knox County to Wayne, Summit, Portage, and Trumbull Counties. Otherwise, to the northwest and north of this line there is a slight risk for severe thunderstorms. A warm front is expected to move north of the area and the atmosphere will become unstable and has the potential to support the threat for strong damaging winds, large hail, and even tornadoes; especially in the enhanced threat area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-144>149-164>169-150830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 420 AM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a slight risk for severe thunderstorms today. Strong thunderstorm winds and large hail are possible. There is also the possibility for a tornadic waterspout. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 14, 4:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
446 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST BUCYRUS AIRPORT 40.78N 82.97W
04/14/2019 M47 MPH CRAWFORD OH AWOS
&&
THOMPSONLocal storm report, Apr 14, 4:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
452 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TORNADO 1 N SHELBY 40.90N 82.66W
04/14/2019 RICHLAND OH TRAINED SPOTTER
CONFIRMED TORNADO NORTH OF SHELBY.
&&
RCLocal storm report, Apr 14, 4:57 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
457 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TORNADO SHELBY 40.90N 82.66W
04/14/2019 RICHLAND OH TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 1 N
SHELBY. CONFIRMED TORNADO EAST SIDE OF
SHELBY NEAR SR 39.
&&
RCLocal storm report, Apr 14, 5:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
500 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 ESE PLYMOUTH 40.96N 82.60W
04/14/2019 E1.00 INCH RICHLAND OH TRAINED SPOTTER
HAIL OCCURRED IN SHILOH NEAR SR 603.
&&
RCLocal storm report, Apr 14, 5:13 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SHELBY 40.88N 82.66W
04/14/2019 RICHLAND OH PUBLIC
DOWNED TREES AND POWER LINES SOUTH OF
SHELBY.
&&
RCLocal storm report, Apr 14, 5:15 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
515 PM EDT SUN APR 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG SHELBY 40.88N 82.66W
04/14/2019 RICHLAND OH TRAINED SPOTTER
ROOF BLOWN OFF OF CHEVY DEALERSHIP.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 13 hr |
| Apr 14, 3:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 27 min |
| Apr 14, 4:12 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 50 min |
| Apr 14, 4:15 PM EDT | Tornado Warning | CLE | Crawford, Marion, Morrow, Wyandot | 32 min |
| Apr 14, 4:25 PM EDT | Special Weather Statement | CLE | Hancock | 35 min |
| Apr 14, 4:39 PM EDT | Tornado Warning | CLE | Huron, Richland | 22 min |
| Apr 14, 4:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Summit, Wayne | 42 min |
| Apr 14, 4:59 PM EDT | Tornado Warning | CLE | Ashland, Huron, Lorain, Medina, Richland | 28 min |
| Apr 14, 5:01 PM EDT | Tornado Warning | CLE | Stark, Summit, Wayne | 29 min |
| Apr 14, 5:26 PM EDT | Tornado Warning | CLE | Portage, Stark, Summit | 34 min |
| Apr 14, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 20 min |
| Apr 14, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage | 18 min |
| Apr 14, 5:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 26 min |
| Apr 14, 5:55 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Portage, Trumbull | 50 min |
| Apr 14, 5:57 PM EDT | Special Marine Warning | CLE | 63 min | |
| Apr 14, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 48 min |
| Apr 14, 6:15 PM EDT | Special Weather Statement | CLE | Morrow | 45 min |
| Apr 14, 6:19 PM EDT | Tornado Warning | CLE | Ashtabula, Trumbull | 41 min |
| Apr 14, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Knox, Morrow, Richland | 43 min |
| Apr 14, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 78 min |
| Apr 14, 6:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 28 min |
| Apr 14, 6:56 PM EDT | Special Marine Warning | CLE | 56 min | |
| Apr 14, 7:28 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.